We are 144,887 members in 73 forums discussing 114,707 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Arimidex and Headaches; Weight gain

Topic: Arimidex and Headaches; Weight gain

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Nov 27, 2011 11:59AM

mybee333 wrote:

I started Arimidex Aug. 3. About 8 weeks in I began having severe daily headaches. I was prescribed a Z pack for poss. sinusitis. No help. A wk. later I went to ER. A CT scan and spinal are negative (altho' spinal pressure is borderline high) btw - bp is consistently higher - like 25 pts - than it has ever been. I am taken off Arimidex. Headaches continue.  Internist tries a 3 wk. course of antibiotics which is almost complete and a pain killer (that helps).  Headaches are continuing but much less severe. Last weekend due to the improvement, I took my Arimidex for two days and head aches got worse. Neurologist in the hospital had prescibed Topamax.  I took one last night. No more.  I feel like I got run over. Could it really be the Arimidex? I have a headache now as we speak. Am coming off a very stressful time in my life right now. My daughter massaged my neck the other day and that seemed to help. Thoughts?  I really don't like being off my Arimidex and have been now for several weeks. btw - I also take Effexor. have gained 8 lbs. since Sept. Arimidex, Effexor, stress? Thoughts?

Log in to post a reply

Posts 1 - 8 (8 total)

Log in to post a reply

Nov 29, 2011 03:29PM cowgal wrote:

I answered you on the headaches on another of your posts and then saw this one.  Yes, besides the severe headaches, I have also put on weight.  Also, my joints (and even some bones) hurt and I feel like my knees and feet are swollen up and lack flexibility. 

Log in to post a reply

Nov 29, 2011 04:11PM mybee333 wrote:

I decided to repost with a shorter message.  Thought I might get more of a response. Smile Thanks for answering both. Yes - I know that some of the weight gain is edema.  I tried to put on my wedding ring that fit me at my highest weight ever, and I couldn't get it below the knuckle.  Shoes tight too. I woke up in the morning very stiff but that would go once I started moving. I'm speaking in the past tense as they have temporarily taken me off of it. I'm sure Dr. will try again soon. I am sorry you are having these problems.  Hardly seems fair after cancer, does it?  And the thing is, everyone thinks you're fine, which you are, but you are not completely.

Don't wait for the storm to pass, learn to dance in the rain. ~ UMX w/ silicone implant reconstruction. Multifocal -IDC, DCIS, Pagets.

Dx 4/6/2011, IDC, 1cm, Stage I, Grade 3, 0/1 nodes, ER+/PR-, HER2-
Log in to post a reply

Nov 29, 2011 10:20PM bgud2me2 wrote:

mybee...yes, istnt that the truth.  Everyody thnks just because you are alive, and back to work and not having chemo, that you are cured and back to the same ol.  I see the onco 2mrrw and will ask why I am being prescribed Arimidex over Tamoxifen.  I already have severe neck problems as well as my knees, which has earned me a handicapper tag for my car window.  I just cannot even imaginge antagonizing an already bad situation.  I have several friends that take tamoxifen, and only side effect is the hot flashes.  

Bgud2me

Dx 10/5/2011, IDC, 2cm, Stage Ia, Grade 1, 0/9 nodes, ER+/PR+, HER2-
Log in to post a reply

Nov 30, 2011 11:15AM, edited Nov 30, 2011 11:16AM by cowgal

Ditto about everyone thinking that everything is just fine.  When I got first diagnosed, I was told that after all my surgeries and treatments that I would have a "new normal".  Someone that answered on one of my posts said something about we can still do everything we did before we had breast cancer but we may need to find another way to do it and that has been so true.  I am hoping that I can either find something to help me alleviate the pain or that it will reduce itself on its own. 

 bgud2me2, there are other side effects with Tamoxifen.  I was on it for less then a year, had a blood clot in a leg and then thickening of the uterus with suspicious stuff going on that ended up with me having an oopherectomy and being switched to Arimidex besides having hot flashes.  I don't mean to say these things to scare you but just make you aware that there are other side effects to the Tamoxifen that probably most people don't get but some of us do.  I am sure your doctor will try to make the best decision for you.

Log in to post a reply

Dec 1, 2011 04:26PM mybee333 wrote:

I do think it is like that with people.  I think you have to go through cancer or go through it with a very close family member to understand how it permeates your whole life.

Don't wait for the storm to pass, learn to dance in the rain. ~ UMX w/ silicone implant reconstruction. Multifocal -IDC, DCIS, Pagets.

Dx 4/6/2011, IDC, 1cm, Stage I, Grade 3, 0/1 nodes, ER+/PR-, HER2-
Log in to post a reply

Dec 7, 2011 03:40PM matahead7 wrote:

I have been on Arimidex for a month and I have hotflashes and body aching like crazy sometimes get headaches and extremely tired my bed is my best friend sinc I started this mess I told oncologist that I need something for the pain and something to help me slee she tried to give me effexor which I refused because of the side effects and because this is for depression I am hurting cant sleep notdepressed why dont these people give us what we need instead of always trying to give us depression pills anyone know what is good for pain and sleeplesness I am at my wits end had to call surgeon to get vicodins from him to help I heard xanax or valium are good for sleep but what for body pain

Dx 8/29/2011, DCIS, 6cm+, Grade 1, 0/2 nodes, ER+/PR+
Log in to post a reply

Dec 7, 2011 04:03PM, edited Dec 7, 2011 04:57PM by exbrnxgrl

I have only been on Arimidex for slightly over two weeks. I haven't had any SE's yet but am trying to prevent. Went through menopause naturally several years ago and managed to cope with those hot flashes. I eliminated virtually all sugar from my diet and have really aimed for healthy eating. Now that my collapsed lung has resolved, I am slowly building up my daily exercise. I have actually lost 5 pounds though I was not overweight. I do take Effexor and 1 mg of Ativan before bed with the Arimidex. I sleep like a baby. Hoping that I continue to be se free.
Caryn

Bilateral mx 9/7/11 with one step ns reconstruction. As of 11/21/11, 2cm met to upper left femur

Dx 7/8/2011, IDC, 4cm, Stage IV, Grade 1, 1/15 nodes, mets, ER+/PR+, HER2-Surgery 09/07/2011 Mastectomy (Both); Lymph Node Removal (Left); Reconstruction: Breast implants (permanent) (Both)Radiation Therapy 11/15/2011 ExternalHormonal Therapy 11/21/2011 Arimidex
Log in to post a reply

Dec 7, 2011 10:49PM mybee333 wrote:

I have also found effexor beneficial.  It has helped a great deal with sleep, night sweats  and anxiety.

Don't wait for the storm to pass, learn to dance in the rain. ~ UMX w/ silicone implant reconstruction. Multifocal -IDC, DCIS, Pagets.

Dx 4/6/2011, IDC, 1cm, Stage I, Grade 3, 0/1 nodes, ER+/PR-, HER2-